I am a 30 year old married male and very concerned. For the past several months
I have been experiencing a constant burning sensation in my urethra area.
This sensation for the first several months has been constant.
Other symptoms include constant urges to urinate, a clear disharge,
a dull ache in my left testicle that radiates up into my groin and
abdomanal area (at times this ache turns into PAIN, ie. during sexual
intercourse.) I have no problem getting or maintaining erections.
I have seen several urologist and performed many different test.
I had a cystoscopy, urinalysis, cultures, blood work all which came back negative.
I also had an ultrasound done on my testicles and a varicocele and
hydrocele were revealed. I was assured that these were not the causes.
I have been treated with several different types of antibiotics
(Cipro, etc.), none which worked. I just finished my last dose of
Doxycycline and my symptoms have greatly improved however, the burning
occurs during and after ejaculation and also when I have to urinate.
The urges to urinate are still present.
My question to you since my doctors have come up with no valid
reason (infection, epidyimitis, STD's, ect.) are these symptoms
of any kind of cancer or kidney/urinary stones? Should I pursue
these issues by getting an IVP or any other type of test?
I also have experienced some involuntary weight lose (9 lbs.).
Any advice would be greatly appreciated.
The combination of dysuria (burning with urinating), urgency, and clear discharge that you describe are frequently seen in individuals with urethritis. Urethritis is divided into the gonococcal and nongonococcal types. Chlamydia can cause a non gonococcal urethritis that will respond to Doxycycline. Prostatitis is an inflammation of the prostate gland which may be due to infection and is frequently associated with pain on ejaculation that may radiate to the testicles, back/rectum, or groin area. Prostatitis can be considered an extension of undertreated or untreated urethritis if the organisms are able to enter the prostatic ducts and tubules.
Based on the symptoms you describe, and the fact that your symptoms improved with Doxycycline, it is possible that you may have had urethritis or prostatitis which has not been completely treated and may require further therapy. Chlamydia is detected by an antigen study of a urethral swab, and I have not heard anything to that effect in the workup that you have already undergone. Although urethral cancer may present with some of the symptoms you describe, the fact that no lesions were detected on cystoscopy makes this unlikely. Kidney stones usually do not cause the symptoms you describe, except when they are far down the ureter about to pass into the bladder. However, usually there are associated symptoms
i.e. flank pain, and the symptoms do not improve with antibiotics. An IVP would probably not yield much information. I would recommend that you see your urologist or another urologist for a second opinion to see whether further therapy is warranted. Keep in mind that I can not evaluate you on the internet, and that a complete history and physical examination (and possible tests) would be necessary and best done by your own physician. Wish you the best.
This information is provided for general medical education purposes only. Please consult your physician for diagnostic and treatment options pertaining to your specific medical condition. More individualized care is available at the Henry Ford Hospital and its satellites (1 800 653 6568).
*Keyword: urethritis, prostatitis, urethral cancer
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.